Alert archive / Florida / Frost Advisories in 2012

Frost Advisory 4, NWS Tampa Bay, FL

November 25, 2012Sumter County, Florida

NWS Tampa Bay, FL issued this frost advisory at Nov 25, 2012, 1:07 PM EST for Sumter County, Florida. It took effect at Nov 26, 2012, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2012, 1:07 PM EST (18:07 UTC)
In effect from
Nov 26, 2012, 3:00 AM EST
Expired
Nov 26, 2012, 8:00 AM EST
In force
5 hr
Issued by
NWS Tampa Bay, FL

County Sumter County, FL

The radar

The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1914 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WWUS72 KTBW 251807
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
107 PM EST SUN NOV 25 2012

...FREEZE WARNING IN EFFECT FOR LEVY...CITRUS...AND HERNANDO
COUNTIES LATE TONIGHT AND EARLY MONDAY MORNING... 
...FROST ADVISORY IN EFFECT FOR SUMTER COUNTY EARLY MONDAY
MORNING...

.A COLDER AND DRIER AIR MASS OVER THE AREA WILL LEAD TO A FEW
HOURS OF FREEZING TEMPERATURES ACROSS THE NATURE COAST LATE
TONIGHT INTO EARLY MONDAY MORNING. AREAS OF FROST ARE EXPECTED IN
ADDITION TO THE COLD TEMPERATURES.

FLZ039-042-261300-
/O.UPG.KTBW.FZ.A.0008.121126T0700Z-121126T1300Z/
/O.NEW.KTBW.FZ.W.0011.121126T0700Z-121126T1300Z/
LEVY-CITRUS-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS
107 PM EST SUN NOV 25 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM
EST MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...TWO TO THREE HOURS AT OR BELOW 32 DEGREES 
  POSSIBLE. 

* IMPACTS...DAMAGE IS POSSIBLE TO COLD SENSITIVE PLANTS. PLAN TO 
  COVER OR BRING INDOORS THESE PLANTS THIS EVENING. ALSO BE SURE 
  TO BRING PETS INSIDE TO PROTECT THEM FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

FLZ048-261300-
/O.NEW.KTBW.FZ.W.0011.121126T0700Z-121126T1300Z/
HERNANDO-
INCLUDING THE CITIES OF...BROOKSVILLE...SPRING HILL
107 PM EST SUN NOV 25 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM
EST MONDAY. 

* TEMPERATURE...TWO TO THREE HOURS AT OR BELOW 32 DEGREES 
  POSSIBLE. 

* IMPACTS...DAMAGE IS POSSIBLE TO COLD SENSITIVE PLANTS. PLAN TO 
  COVER OR BRING INDOORS THESE PLANTS THIS EVENING. ALSO BE SURE 
  TO BRING PETS INSIDE TO PROTECT THEM FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

FLZ043-261300-
/O.NEW.KTBW.FR.Y.0004.121126T0800Z-121126T1300Z/
SUMTER-
INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES
107 PM EST SUN NOV 25 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM
EST MONDAY. 

* TEMPERATURE...LOWER TO MID 30S.

* IMPACTS...DAMAGE IS POSSIBLE TO COLD SENSITIVE PLANTS. PLAN TO 
  COVER OR BRING INDOORS THESE PLANTS THIS EVENING. ALSO BE SURE 
  TO BRING PETS INSIDE TO PROTECT THEM FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this frost advisory went out at Nov 25, 9:07 AM EST, 4 hours earlier.

Area forecast discussion, Nov 25, 9:07 AM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
907 AM EST SUN NOV 25 2012

.UPDATE...
NO MORNING UPDATE IS NECESSARY AS THE CURRENT FORECAST REMAINS ON
TRACK. AFTER A COLD START THIS MORNING...WITH SEVERAL SITES ACROSS
THE NATURE COAST REPORTING TEMPERATURES BELOW
FREEZING...TEMPERATURES WILL WARM UP NICELY TO THE UPPER 60S TO
LOWER 70S THIS AFTERNOON WITH MOSTLY SUNNY SKIES.

&&

.AVIATION...
VFR CONDITIONS WILL PERSIST ACROSS THE TERMINALS OVER THE NEXT 24
HOURS.  A RIDGE OF HIGH PRESSURE SITUATED OVER GEORGIA THIS MORNING
WILL SHIFT SLOWLY EAST BY MONDAY MORNING.  A RELATIVELY LIGHT NORTH
AND NORTHEAST WIND WILL CONTINUE TO VEER TO THE EAST TONIGHT AND
MONDAY AROUND OR BELOW 10 KNOTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  70  49  76  61 /   0   0   0  10
FMY  73  54  79  61 /   0   0  10  10
GIF  70  46  76  58 /   0   0  10  10
SRQ  70  51  76  59 /   0   0   0  10
BKV  69  33  76  52 /   0   0  10  10
SPG  69  56  75  64 /   0   0   0  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR CHARLOTTE-
     LEE-PINELLAS-POLK-SARASOTA.

     FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
     CITRUS-LEVY.

GULF WATERS...NONE.
&&

UPDATE...05/CARLISLE
AVIATION...10/LAMARRE
Hazardous weather outlook, Nov 25, 3:33 AM EST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
333 AM EST SUN NOV 25 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-252045-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
333 AM EST SUN NOV 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES ALONG
WITH DRY TO VERY DRY FUELS WILL CREATE ELEVATED FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING WILL BE IN EFFECT TODAY FOR PINELLAS...
SARASOTA...LEE...POLK...AND CHARLOTTE COUNTIES. ANY FIRES THAT
DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT
RECOMMENDED.

LEVY...CITRUS...HERNANDO...PASCO...HILLSBOROUGH...MANATEE...
HARDEE...HIGHLANDS...AND DESOTO COUNTIES WILL HAVE CONDITIONS
FAVORABLE FOR FIRE SPREAD. OUTDOOR BURNING ACTIVITIES THAT CAUSE
OPEN SPARKS OR FLAMES ARE DISCOURAGED...INCLUDING BURNING YARD
WASTE...COOKING OVER OPEN FIRES AND TOSSING CIGARETTES ON THE
GROUND.

...EXCESSIVE COLD IMPACT...
A COLD AND DRY AIR MASS WILL CONTINUE TO FILTER INTO THE AREA
TONIGHT AND COULD LEAD TO A FEW HOURS OF FREEZING TEMPERATURES
ACROSS LEVY AND CITRUS COUNTIES THROUGH EARLY MONDAY MORNING.

IN ADDITION TO THE COLD TEMPERATURES AREAS OF FROST MAY FORM IN
WIND PROTECTED AREAS OF THE NATURE COAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...EXCESSIVE COLD IMPACT...
FREEZING TEMPERATURES ARE EXPECTED EARLY MONDAY MORNING ACROSS LEVY
AND CITRUS COUNTIES WITH AREAS OF FROST OVER THE NATURE COAST.

COOL DRY AIR MODERATES THROUGH WEDNESDAY WHEN ANOTHER FRONT MOVES
THROUGH WITH A FEW SPRINKLES LATE TUESDAY NIGHT AND WEDNESDAY
MORNING AND EARLY AFTERNOON. HIGH PRESSURE IN THE WAKE OF THE
FRONT MAY PRODUCE ROBUST WINDS AND SEAS ON THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

09/RKR

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 1:07 PM ESTFreeze WarningTBW19 hr

Nearby

Frost Advisories in Florida, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.